MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK SYRINGE WITH BD SAFETYGLIDE SAFETY NEEDLE; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK SYRINGE WITH BD SAFETYGLIDE SAFETY NEEDLE; PISTON SYRINGE
Model Number 305904
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 12/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There were multiple medical device types reported to be involved.The information for the additional device type is as follows: common device name: hypodermic single lumen needle.Medical device type: fmi.There were multiple pma / 510(k)#s reported to be involved.The information for each 510(k) number is as follows: pma / 510(k)#: (b)(4).Pma / 510(k)#: (b)(4).A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that 1" needles were found in the box of bd luer-lok¿ syringes with bd safetyglide¿ safety needles.The following information was provided by the initial reporter: "we have an issue with one of our products (b)(4).We have a case with the lot # 9255272 that is supposed to be a 5/8¿ needle, but the boxes are a mix of 5/8¿ and 1¿ needles.".
 
Event or Problem Description
It was reported that 1" needles were found in the box of bd luer-lok¿ syringes with bd safetyglide¿ safety needles.The following information was provided by the initial reporter: "we have an issue with one of our products (mfg # 305904).We have a case with the lot # 9255272 that is supposed to be a 5/8¿ needle, but the boxes are a mix of 5/8¿ and 1¿ needles.".
 
Additional Manufacturer Narrative
H.6.Investigation: four opened resealed shelf cartons were received, confirmed to be from batch #9255272 (305904).The samples inside were confirmed to be from the same batch and all were visually evaluated.One carton had no defective samples, while three cartons had incorrect 1¿ needle length product inside correctly labeled 5/8¿ packages.The number of packages with incorrect 1¿ needles in the three cartons was 10/46, 38/47, and 43/49.A device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.H3 other text : see h.10.

Brand Name
BD LUER-LOK SYRINGE WITH BD SAFETYGLIDE SAFETY NEEDLE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key11121044
Report Number1213809-2020-00946
Device Sequence Number3698413
Product Code FMF
UDI-Device Identifier30382903059042
UDI-Public30382903059042
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
SEE H.10.
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/31/2024
Device Model Number305904
Device Catalogue Number305904
Device Lot Number9255272
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/21/2020
Initial Date Received by Manufacturer 12/07/2020
Supplement Date Received by Manufacturer01/27/2021
Initial Report FDA Received Date01/05/2021
Supplement Report FDA Received Date02/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1